Winter Storm, Vilas
- When
- April 10, 9:00 PM CST to April 12, 5:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
A strong low pressure system moved northeast from the southern Plains into southern Wisconsin. This resulted in a prolonged period of heavy, wet snow that caused scattered power outages.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A strong low pressure system moved northeast from the southern Plains into southern Wisconsin. This resulted in a prolonged period of heavy, wet snow that caused scattered power outages. The snow was accompanied at times by thunder and lightning, and strong winds with gusts in excess of 30 mph. The hardest hit areas were Vilas County, northern Forest County and northern Florence County.
The highest snowfall totals included 11.0 inches at Phelps and Winchester (Vilas Co.), 10.0 inches at Alvin (Forest Co.), 9.9 inches at Rhinelander (Oneida Co.), 9.0 inches at Lake Tomahawk (Oneida Co.) and 8.2 inches at Long Lake (Florence Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 10, 8:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 950 PM CDT THU APR 10 2008 .UPDATE...GOING TO BACK LINCOLN AND LANGLADE DOWN TO A WW.Y. NOT TOTALLY SOLD ON THAT EITHER...BUT HATE TO OVERCORRECT AND START A FLIP-FLOP. WL BE SLASHING TOTALS QUITE A BIT FOR THAT AREA...AS WELL AS FOR N OCONTO AND S MARINETTE. EVEN AUW/CWA WITH HIGH RADAR RETURNS AND TS IN THE OBS HOLDING AT ALL RAIN. WARM AIR MUST BE WORKING NWD ALOFT. SFC DWPTS IN THE N STILL SUB FREEZING...BUT THAT WON/T AFFECT WARMING IN 850-750 MB LAYER. THAT COULD LEAD TO MORE OF A SLEET SOUNDING THOUGH. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 913 PM CDT THU APR 10 2008... UPDATE...GETTING VERY CONCERNED OVER HEADLINES FOR N-C WI. AREAS NEAR THE UPPER MICHIGAN BORDER PROBABLY STILL OKAY...THOUGH WONDERING IF SNOW TOTALS FOR TONIGHT ARE TOO HIGH. THE SOUTHERN END OF THE WARNING COULD BE A REAL PROBLEM. 00Z RUC/NAM AND 18Z GFS ALL SHOW ENOUGH WARM AIR DRIVING INTO THE AREA BTWN 850-750 MB TO AT LEAST GET THEM OVER TO SLEET...AND POSSIBLY TO MAINLY RAIN. SFC OBS SEEM TO BE CONFIRMING THE NWD PROGRESS OF THE WARM AIR...THOUGH WITH PCPN INTENSITY WANING IT/S TOUGH TO TELL WHAT WILL HAPPEN WHEN BETTER LIFT GETS BACK INTO THAT AREA. JUST HAD SOME SLEET MIXED IN WITH HEAVIER BAND COMING OVER THE OFFICE. WL MONITOR A BIT MORE AND MAKE A DECISION BEFORE 1000 PM. DISCUSSION ISSUED AT 602 PM CDT THU APR 10 2008... UPDATE...PCPN SURGING NWD ACRS THE AREA. MUCH LIKE A COUPLE NIGHTS AGO...ENUF COOLING WITH THE HEAVIEST PCPN TO CHG IT OVER TO ALL SNOW. UPDATED GRIDS TO HIT SNOW A BIT HARDER IN CENTRAL WI...WHERE A FEW SITES WERE MODERATE/HEAVY. WEBCAMS INDICATED ONLY SOME SLUSHY ACCUMULATIONS SO FAR. RADAR RETURNS DECRG ACRS THAT AREA...SO MAY SEE MORE OF A MIX IN THE NEXT HR OR TWO. SITN ACRS THE N VERY MUCH UP IN THE AIR. THE 18Z NAM WAS THE ONLY MODEL WHICH HAD FCST SOUNDINGS COLD ENOUGH TO SUPPORT THE SNOW OBSERVED AT AUW LATE THIS AFTN. BUT IT WARMED THINGS CONSIDERABLY...AND SUGGESTED RHI MIGHT BE MAINLY RAIN OR SLEET MUCH OF THE NGT. THAT WOULD BE CONSISTENT WITH DEEP SLY FLOW ABV 850 MB. ON THE OTHER HAND...RECENT AIRCRAFT SOUNDINGS FM RHI INDICATED A SOUNDING COLD ENUF FOR SNOW RIGHT NOW. ALSO...VERY DRY AIR HAD WORKED INTO THE N AT LOW-LEVELS...WITH SFC DWPTS PLUNGING INTO THE TEENS ACRS VILAS COUNTY. THAT SETS THE STAGE FOR SIG EVAPORATIVE COOLING AT LOW LEVELS...AND EVEN RAISES THE POSSIBILITY OF GETTING SOME ZR. GIVEN THE CONFICTING SIGNS...IT/S GOING TO BE A WAIT AND SEE FOR THE FAR NORTH THIS EVENING. LOOKING AT THE BIGGER PICTURE...A BIT CONCERNED SYSTEM ALREADY OCCLUDED AND MATURE LOOKING. HAVE TO WONDER WHERE THE MOISTURE WL COME FROM FOR SIG PCPN FOR THE NEXT SEVERAL FCST PERIODS. BUT HAVE ENOUGH SHORT-TERM ISSUES TO DEAL WITH FOR NOW. DISCUSSION ISSUED AT 432 PM CDT THU APR 10 2008... SHORT TERM...SURGE OF INITIAL MOISTURE WORKING NORTH THROUGH AREA ASSOCIATED WITH STRONG ISENTROPIC LIFT...JET PUSHING NORTH. SLOWLY SATURATING DRY AIR MASS SEEN ON MORNING SOUNDINGS...RAIN IN SOUTH MIXING WITH SLEET/SNOW INITIALLY GIVEN EVAPORATIVE COOLING...SHOULD BE MAINLY SNOW AS WORKS NORTH AGAINST DRY AIR. SOME CONCERN THAT MOISTURE BEING SQUEEZED BETWEEN HIGH TO NORTH AND DRY SLOT TO SOUTH WILL LIMIT AMOUNTS...THOUGH STARTING TO FILL IN TO THE SOUTH. SNOW AMOUNTS ALSO COMPLICATED BY WARM BOUNDARY LAYER TEMPS TODAY WITH HIGHS AROUND 40 TO THE NORTH. GIVEN QUICKER MOVEMENT OF PCPN INTO AREA THAN EARLIER FORECAST...PUSHED FORWARD WARNING TIME TO 00Z. ALL MODELS PUSHING WARM AIR NORTH THROUGH THE NIGHT...FOLLOWED SREF 850 TEMPS FOR PLACING MIX. OPERATIONAL RUNS WARMER...THUS STILL SOME CONCERN HOW FAR NORTH TO BRING RAIN/MIX. BELIEVE TOO WARM FOR WARNING SNOWS EAST...THOUGH MIX STILL WARRANT ADVISORY. LULL IN ACTION FOR A TIME FRI MORNING AS BEST FORCING LIFTS NORTH INTO UPPER MI. DYNAMICS WITH UPPER LOW MOVE INTO AREA DURING AFTERNOON. KEPT WARNING TIMING GOING AS IS. LONG TERM...FRIDAY NIGHT THROUGH THURSDAY 12Z MODELS CONTINUE TO FOCUS ON HEAVIEST PRECIPITATION OVER THE FAR NORTHEAST. HAVE TRENDED HIGHEST PRECIPITATION TOTALS IN THIS AREA ALONG WITH THE HEAVIEST SNOWFALL ACCUMULATIONS OVER THE FAR NORTH. PRECIPITATION TYPE WILL STILL BE AN ISSUE DURING THE EVENING HOURS ALONG THE BAY ACROSS MARINETTE AND OCONTO COUNTIES SOUTHWARD TO GREEN BAY AND OSHKOSH EAST TO THE LAKE. SNOWFALL TOTALS SHOULD RANGE FROM 2 TO 4 INCHES ACROSS VILAS AND ONEIDA COUNTIES WITH 3 TO 5 INCHES OVER FLORENCE AND FOREST COUNTIES. SNOWFALL TOTALS SHOULD RANGE FROM 1 TO 3 INCHES FROM WAUSAU TO WISCONSIN RAPIDS TO STEVENS POINT AREA. ACROSS GREEN BAY...OSHKOSH AND THE FOX CITIES CAN EXPECT AN INCH OR TWO OF SNOW WHILE LOCATIONS ALONG THE LAKE MAY SEE AROUND AN INCH OR LESS. UPPER LOW SLOWLY MOVES EAST ON SATURDAY. CYCLONIC FLOW AND WEAK DISTURBANCES ROTATING AROUND UPPER LOW WILL BRING LIKELY CHANCES FOR SNOW. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE WITH THE HEAVIER SNOW SHOWERS. CONTINUED CHANCES FOR SNOW SHOWERS SATURDAY NIGHT WITH HIGHEST CHANCES OVER THE EAST. ON SUNDAY...ADDED A CHANCE OF FLURRIES OVER THE FAR EAST PER COORDINATION WITH MILWAUKEE AND CHICAGO AS ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE. TRANQUIL PERIOD EXPECTED SUNDAY NIGHT AND MONDAY. NEXT SYSTEM WILL AFFECT THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. BASED ON THE NEWEST MODEL RUNS...HAVE RAISED TEMPERATURES UP SEVERAL DEGREES. MAY NEED TO RAISE THEM EVEN MORE OVER THE NEXT FEW DAYS. NEW 12Z ECMWF HAS +16C AT 850MB NEXT WEDNESDAY AT 12Z WHILE GFS A MUCH MORE MODEL +9C. AVIATION...IFR TO MVFR WEATHER EXPECTED THROUGH NIGHT AS STORM SYSTEM MOVES INTO THE AREA. STRONG EAST WINDS COULD MAKE FOR USE OF NORTH/SOUTH RUNWAYS DIFFICULT THROUGH THE NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 AM CDT SATURDAY WIZ005-010>013- WINTER WEATHER ADVISORY UNTIL 7 AM CDT SATURDAY WIZ018-019-021-073- &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CDT THU APR 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 342 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A SIGNIFICANT SNOWFALL IS EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT. 4 TO 7 INCHES ARE POSSIBLE NORTH OF A MERRILL TO WAUSAUKEE LINE BY FRIDAY MORNING. SNOWFALL AMOUNTS WILL DROP OFF SHARPLY WITH LESS THAN AN INCH EXPECTED SOUTH OF A WAUSAU TO OCONTO LINE. NO SNOW ACCUMULATION IS EXPECTED ACROSS GREEN BAY...THE FOX VALLEY AND THE LAKE SHORE REGION. THE COMBINATION OF WET SNOW AND STRONG EAST WINDS MAY KNOCK DOWN TREES AND POWER LINES ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. HEAVY RAIN IN CENTRAL AND EAST CENTRAL WISCONSIN COULD CAUSE MINOR FLOODING OF STREETS...DITCHES AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY PERIODS OF SNOW WILL CONTINUE ACROSS NORTHERN WISCONSIN THROUGH SATURDAY. IT WILL BE MIXED WITH RAIN OR SLEET AT TIMES. ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE LIKELY WITH AMOUNTS OVER 6 INCHES LIKELY BY SATURDAY AFTERNOON NORTH OF A WAUSAU TO MARINETTE LINE. SNOWFALL TOTALS OVER A FOOT ARE POSSIBLE NORTH OF RHINELANDER TO IRON MOUNTAIN LINE. PERIODS OF RAIN WILL CONTINUE IN CENTRAL AND EAST CENTRAL WISCONSIN FRIDAY...THEN CHANGE TO SNOW FRIDAY NIGHT AND SATURDAY. SOME SNOW ACCUMULATIONS ARE LIKELY THERE. THE RAIN COULD CAUSE LOCAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORTS SNOW ACCUMULATIONS TONIGHT. LMZ521-522-541>543-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 342 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT GALE WARNING IN EFFECT TONIGHT. GALE FORCE WINDS MAY BE A HAZARD TO MARINERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NEAR GALE FORCE WINDS MAY CONTINUE FRIDAY. GALE WARNINGS OR SMALL CRAFTS ADVISORIES WILL BE NEEDED FRIDAY...WITH SMALL CRAFT ADVISORIES LIKELY FRIDAY NIGHT INTO SATURDAY. ECKBERG/TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CDT THU APR 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102345- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 520 PM CDT THU APR 10 2008 ...PRECIPITATION FROM MAJOR SPRING STORM SYSTEM OVERSPREADING THE AREA... A MAJOR STORM SYSTEM WILL SPREAD MIXED PRECIPITATION ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE STORM WILL BE A SLOW MOVER... SO IT WILL LINGER INTO THE WEEKEND. AT 505 PM...THE LEADING EDGE OF A LARGE AREA OF MIXED PRECIPITATION EXTENDED FROM NEAR TOMAHAWK...TO JUST NORTH OF ANTIGO...TO MARINETTE... TO STURGEON BAY. THE PRECIPITATION WAS SPREADING NORTH AT ABOUT 20 MPH. PRECIPITATION SHOULD REACH THE RHINELANDER...CRANDON...WAUSAUKEE...AND SISTER BAY AREAS BETWEEN 630 PM AND 700 PM...AND SPREAD ALL THE WAY TO THE UPPER MICHIGAN BORDER OF NORTHERN WISCONSIN BY 830 PM. THE PRECIPITATION WAS PRIMARILY A MIX OF RAIN...SNOW...AND SLEET. POCKETS OF HEAVY PRECIPITATION WERE FALLING AS MAINLY SNOW...BUT TEMPERATURES WERE STILL ABOVE FREEZING SO ONLY SOME MINOR SLUSHY SNOW ACCUMULATIONS WERE OCCURRING. THE GREATEST IMPACT RIGHT NOW WAS FROM THE STRONG EAST WINDS. WINDS WERE GUSTING TO OVER 30 MPH ACROSS MUCH OF THE AREA...WITH GUSTS NEARING 40 MPH IN CENTRAL WISCONSIN. THE COMBINATION OF STRONG WINDS AND WET ROADWAYS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME REPORTS OF DOWNED BRANCHES HAVE ALSO BEEN RECEIVED FROM CENTRAL WISCONSIN. MOTORISTS SHOULD ALSO BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING OBJECTS THAT HAVE BLOWN ONTO OR ARE BLOWING ACROSS THE ROADWAY. TRAVEL CONDITIONS ACROSS NORTHERN WISCONSIN WILL DETERIORATE RAPIDLY LATER THIS EVENING AS THE HEAVIER PRECIPITATION ARRIVES IN THAT AREA AND TEMPERATURES DROP AFTER DARK. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 610 PM CDT THU APR 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 610 PM CDT THU APR 10 2008 ...PRECIPITATION FROM MAJOR SPRING STORM SYSTEM OVERSPREADING THE AREA... A MAJOR STORM SYSTEM WILL SPREAD MIXED PRECIPITATION ACROSS THE AREA THIS EVENING. THE STORM WILL BE A SLOW MOVER...SO IT WILL LINGER INTO THE WEEKEND. AT 600 PM...THE LEADING EDGE OF A LARGE AREA OF MIXED PRECIPITATION EXTENDED FROM RHINELANDER...TO CRANDON...TO NEAR SISTER BAY. THE PRECIPITATION WAS SPREADING NORTH AT ABOUT 20 MPH. THE PRECIPITATION SHOULD SPREAD ALL THE WAY TO THE UPPER MICHIGAN BORDER OF NORTHERN WISCONSIN BY 730 PM. THE PRECIPITATION WAS PRIMARILY WET SNOW OR MIXED WET SNOW AND RAIN NORTH OF HIGHWAY 29. BUT TEMPERATURES WERE STILL ABOVE FREEZING SO ONLY SOME MINOR SLUSHY SNOW ACCUMULATIONS WERE OCCURRING. FARTHER SOUTH THE PRECIPITATION WAS PRIMARILY RAIN...BUT THE RAIN WAS MIXED WITH SOME SNOW AND SLEET AT TIMES. THE GREATEST IMPACT RIGHT NOW WAS FROM THE STRONG EAST WINDS. WINDS WERE GUSTING TO OVER 30 MPH ACROSS MUCH OF THE AREA...WITH GUSTS NEARING 40 MPH IN CENTRAL WISCONSIN. THE COMBINATION OF STRONG WINDS AND WET ROADWAYS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME REPORTS OF DOWNED BRANCHES HAVE ALSO BEEN RECEIVED FROM CENTRAL WISCONSIN. MOTORISTS SHOULD ALSO BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING OBJECTS THAT HAVE BLOWN ONTO OR ARE BLOWING ACROSS THE ROADWAY. TRAVEL CONDITIONS ACROSS NORTHERN WISCONSIN WILL DETERIORATE RAPIDLY THIS EVENING AS THE HEAVIER PRECIPITATION SURGES ACROSS THAT AREA AND TEMPERATURES DROP WITH THE ONSET OF NIGHTTIME. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CDT THU APR 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 725 PM CDT THU APR 10 2008 ...WIDESPREAD PRECIPITATION AND STRONG WINDS FROM MAJOR SPRING STORM SYSTEM EXPECTED TONIGHT... A MAJOR STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS TO THE AREA TONIGHT. THE STORM WILL BE A SLOW MOVER... SO IT WILL CONTINUE TO AFFECT THE WEATHER ACROSS THE AREA INTO THE WEEKEND. AT 715 PM...A LARGE AREA OF MIXED PRECIPITATION HAD OVERSPREAD ALL BUT THE FAR NORTHEAST CORNER OF WISCONSIN. THE PRECIPITATION WAS PRIMARILY WET SNOW NORTH OF A LINE FROM WAUSAU TO MARINETTE TO THE TIP OF THE DOOR PENINSULA. TEMPERATURES WERE STILL AT OR ABOVE FREEZING...AND THAT WAS SLOWING SNOW ACCUMULATIONS. PRIMARILY RAIN WAS OCCURRING SOUTH OF A LINE FROM WAUSAU TO MARINETTE TO THE TIP OF THE DOOR PENINSULA. THE GREATEST IMPACT OF THE STORM SO FAR HAS BEEN THE STRONG EAST WINDS. WINDS CONTINUED TO GUST TO OVER 30 MPH ACROSS MUCH OF THE AREA...WITH GUSTS NEARING 40 MPH IN CENTRAL WISCONSIN. THE COMBINATION OF STRONG WINDS AND WET ROADWAYS WAS MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING OBJECTS THAT HAVE BLOWN ONTO OR ARE BLOWING ACROSS THE ROADWAY. TRAVEL CONDITIONS ACROSS NORTHERN WISCONSIN WILL DETERIORATE THIS EVENING AS TEMPERATURES DROP. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 840 PM CDT THU APR 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 840 PM CDT THU APR 10 2008 ...MAJOR SPRING STORM SYSTEM WILL AFFECT THE AREA TONIGHT... A MAJOR STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS TO THE AREA TONIGHT. THE STORM WILL BE A SLOW MOVER... SO IT WILL CONTINUE TO AFFECT THE WEATHER ACROSS THE AREA INTO THE WEEKEND. AT 825 PM...A LARGE AREA OF PRECIPITATION CONTINUED OVER ALL BUT FAR NORTHEAST WISCONSIN. THE PRECIPITATION WAS PRIMARILY WET SNOW NORTH OF A LINE FROM MERRILL TO MARINETTE TO THE TIP OF THE DOOR PENINSULA. PRIMARILY RAIN WAS OCCURRING SOUTH OF THAT LINE. THE PRECIPITATION INTENSITY HAD WANED SOME IN THE PAST COUPLE HOURS... WITH GENERALLY LIGHT PRECIPITATION NOW OCCURRING. DRY AIR FLOWING INTO THE FAR NORTHEAST CONTINUED TO HOLD PRECIPITATION OUT OF THAT AREA. BUT AS THE STORM SYSTEM EDGES CLOSER TO THE REGION OVERNIGHT...A DEVELOPING BAND OF THUNDERSTORMS ACROSS IOWA AND SOUTHWEST WISCONSIN WILL SURGE NORTHEAST ACROSS THE AREA. THAT WILL CAUSE THE PRECIPITATION TO BECOME HEAVIER...AND SHOULD OVERCOME THE DRY AIR OVER THE FAR NORTHEAST. THE GREATEST IMPACT OF THE STORM SO FAR HAS BEEN THE STRONG EAST WINDS. WINDS CONTINUED TO GUST TO OVER 30 MPH ACROSS MUCH OF THE AREA...WITH GUSTS NEARING 40 MPH IN CENTRAL WISCONSIN. THE COMBINATION OF STRONG WINDS AND WET ROADWAYS WAS MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING OBJECTS THAT HAVE BLOWN ONTO OR ARE BLOWING ACROSS THE ROADWAY. TRAVEL CONDITIONS ACROSS NORTHERN WISCONSIN WILL DETERIORATE OVERNIGHT AS TEMPERATURES DROP A BIT AND PRECIPITATION INCREASES. SKOWRONSKI WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95542, 95543, 95544, 95545, 95547, 95548, 95549.